It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Osteoporosis Message Board

  • Zometa

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 09-08-2004, 06:55 AM   #1
    paulineg
    Newbie
     
    paulineg's Avatar
     
    Join Date: Sep 2004
    Posts: 3
    paulineg HB User
    Zometa

    Has anyone out there had the Zometa (Zoledronic Acid) injection? My Dad had it a couple of months back and he wants to know if anone has had any weird side effects from it. He recently had a very bad swelling appear around his knee, and the doctors still do not know exactly why, or what is causing it! Any feedback would be welcome.

     
    Sponsors Lightbulb
       
    Old 10-06-2004, 07:55 PM   #2
    SteveCal
    Junior Member
     
    SteveCal's Avatar
     
    Join Date: Jan 2004
    Posts: 10
    SteveCal HB User
    Unhappy Re: Zometa

    Hi- Yes I am a 59 year old male who had a zometa infusion last year. Within two days of the infusion I had vomiting, swollen eyes with an eye infection, and severe flu like symptoms. Unlike some of the oral mediciations, zometa stays in your system. That is why you only get it once a year and they have to give it to you in 15 minutes or less because it can severely damage your kidneys. It is a serious drug normally used for bone cancer patients. With the results I have had I would SERIOUSLY think about any alternatives first.

    Steve

     
    Old 10-07-2004, 12:00 PM   #3
    Aleta145
    Senior Member
    (female)
     
    Aleta145's Avatar
     
    Join Date: Sep 2004
    Location: Southern California
    Posts: 230
    Aleta145 HB User
    Re: Zometa

    Hi Steve. I will be taking Zometa infusions someday to counteract the bone-thinning side effect of a breast cancer drug I'll be taking after menopause. In the meantime, I have been looking for all the information I can find on it.

    The flu-like symptoms you describe are certainly no picnic, but they aren't considered serious. When given a choice between that and the potential problems of Fosamax or Actonel, I'll take a few days of flu per year. From what I've read, kidney problems are rare in people without previous kidney impairment, but my oncologist monitors my kidney function anyway so I'm not real concerned about that. He believes the Zometa will do a better job than Fosamax and the side effects will be much more tolerable.

    Did your doctor say the eye infection was caused by the Zometa? I haven't read anything about eye problems in my research, but it may fall in the rather vague category of "other side effects may occur". Also, have you had a bone scan lately to show your progress?

     
    Old 10-08-2004, 08:47 PM   #4
    SteveCal
    Junior Member
     
    SteveCal's Avatar
     
    Join Date: Jan 2004
    Posts: 10
    SteveCal HB User
    Re: Zometa

    Quote:
    Originally Posted by Aleta145
    Hi Steve. I will be taking Zometa infusions someday to counteract the bone-thinning side effect of a breast cancer drug I'll be taking after menopause. In the meantime, I have been looking for all the information I can find on it.

    The flu-like symptoms you describe are certainly no picnic, but they aren't considered serious. When given a choice between that and the potential problems of Fosamax or Actonel, I'll take a few days of flu per year. From what I've read, kidney problems are rare in people without previous kidney impairment, but my oncologist monitors my kidney function anyway so I'm not real concerned about that. He believes the Zometa will do a better job than Fosamax and the side effects will be much more tolerable.

    Did your doctor say the eye infection was caused by the Zometa? I haven't read anything about eye problems in my research, but it may fall in the rather vague category of "other side effects may occur". Also, have you had a bone scan lately to show your progress?

     
    Old 10-08-2004, 08:55 PM   #5
    SteveCal
    Junior Member
     
    SteveCal's Avatar
     
    Join Date: Jan 2004
    Posts: 10
    SteveCal HB User
    Re: Zometa

    I guess it depends on your definition of what is serious and what isn't. If you think throwing up for a week, incredible aches and pains in your bones, and your eyes swollen shut, I guess it wasn't serious. Yes, the eye inflammation is one of the side effects. It affects everyone differently, just like all drugs I guess. I have also had cancer in the past, so my body isn't in the best of shape either.
    I haven't had a dexa scan yet to see if it helped, but my doctor said that she wouldn't recommend me having an infusion again because of the side effects I had.
    I hope it works for you with no side effects. Good Luck!

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    questions about zometa postiemayer Family & Friends of Cancer Patients 7 10-14-2007 01:54 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 09:39 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!